NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
Ear, Nose, and Throat Disorders
Hearing Loss Due to the Use of Drugs
Respected sir, a new research about hearing loss had found out that the use of drug called Viagra which is used for erectile dysfunction can cause long term hearing loss. How does this drug cause hearing loss, and what will be the type of hearing loss? Kindly please reply for my question.
So far, there seems to be one larger study looking at hearing loss in men taking viagra. There does seem to be a risk of nerve-type hearing loss but its also not possible to determine a definite cause and effect relationship between the drug and hearing loss. It also seems that the manufacturer has acknowledged the hearing loss potential. Since viagra affects blood flow, its speculated that increased bloodflow to the inner ear might somehow be related to the hearing loss.
Daniel Choo, MD
Associate Professor and Director, Division of Otology/Neurotology
College of Medicine
University of Cincinnati